Texas, 2026Hail and Damaging Winds in Texas, February 14, 2026
February 14, 2026 · NWS EWX · 6 events in 3 counties and zones
An upper-level trough moved into West Texas and brought a Pacific cold front through South-Central Texas. Thunderstorms developed along the front some of which produced large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough moved into West Texas and brought a Pacific cold front through South-Central Texas. Thunderstorms developed along the front some of which produced large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 14, 12:18 PM CST, 2 hours 24 minutes earlier. Its key messages:
- Level 1 of 5 (Marginal) risk for severe thunderstorms over most of South-Central Texas this afternoon and early evening. Large hail and damaging winds are the main threats.
- Rain amounts on the low side, mostly less than an inch.
- Elevated to near critical fire weather conditions expected west of I-10/I-37 Sunday.
- Above normal temperatures continue through next week.
Area forecast discussion, Feb 14, 12:18 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1218 PM CST Sat Feb 14 2026
...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
- Level 1 of 5 (Marginal) risk for severe thunderstorms over most
of South-Central Texas this afternoon and early evening. Large
hail and damaging winds are the main threats.
- Rain amounts on the low side, mostly less than an inch.
- Elevated to near critical fire weather conditions expected west
of I-10/I-37 Sunday.
- Above normal temperatures continue through next week.
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 1215 PM CST Sat Feb 14 2026
An upper level trough extends from NE to west TX and a ridge axis
has moved to the Mississippi Valley. The flow over TX is from the
southwest. A cold front is stretched across TX from a low over the
northern Edwards Plateau to the eastern Big Bend region. Our CWA
is in the warm sector with southerly winds. The airmass is warm
and moist with temperatures in the 60s and 70s and dewpoints a
little higher than 24 hours ago in the 60s. The upper trough will
continue to move across TX today and tonight moving to the
Mississippi by Sunday morning. At the same time the cold front
will move across our CWA and should be out of the area by the
middle of this evening. A line of showers and thunderstorms ahead
of the front is moving across the southern Edwards Plateau and
into the Hill Country. This line should become more active with
the heating of the day as it moves into the I-35 Corridor. As
storms move into the warm, moist airmass instability will be
moderate, but vertical wind shear will be 40-50 kts as we see on
this morning's DRT sounding. These conditions may generate some
strong to severe storms with large hail and damaging winds the
most likely threats. SPC has issued a level 1 of 5 (Marginal) risk
for severe storms for nearly all of South-Central Texas for this
afternoon and early evening. Drier air will move in with northerly
to northwesterly winds tonight. An upper ridge will build over
the region Sunday. Dry weather will return. Temperatures Sunday
will be about the same as today despite sunny skies as cooler air
moves in. Skies will remain mostly clear Sunday night leading to a
chilly start to Monday with lows mainly in the 40s.
&&
.LONG TERM...
(Monday through next Saturday)
Issued at 1215 PM CST Sat Feb 14 2026
The upper ridge will dominate the first part of next week as it
drifts slowly to the east. Upper flow will start southwesterly
and become west-southwesterly by Tuesday The weather will be dry
through the long term period. The forecast problem will be the
temperatures. Highs Monday will climb to well above normal and
then continue higher into the middle part of the week. Records are
surprisingly high for these days and the forecast mid-80s are not
close. Still, it will be unusually warm. A weak Pacific cold
front will move through the region Friday. We don't have any rain
in the forecast, but cooler air will move in behind the front
bringing temperatures down for Friday and Saturday, but they will
still be above normal.
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CST Sat Feb 14 2026
A line of rain with some isolated embedded thunderstorms moves
through the region from the northwest to southeast this afternoon.
However, much of the Rio Grande plains looks to miss out on the
activity, including KDRT. A mix of VFR and MVFR conditions generally
will be expected this afternoon, with lowest flight conditions in or
around the shower and storm activity. With any storm cells, greater
reductions in visibility, gusty winds and locally heavy downpours
are possible. The rain/storm activity advances east of the I-35
terminals by around 00Z with skies expected to clear thereafter. A
region of some low clouds could return into the KAUS region, perhaps
even KSAT, near or after sunrise Sunday. Moderate to breezy gusty
winds trend for the majority of the period with directions turning
westerly along or behind the rain/storm line and then northerly
overnight into Sunday morning in wake of the front. However, there
may be a brief lull in speeds during the first half of tonight in
wake of the rain/storm activity and the late night passage of the
cold front.
&&
.FIRE WEATHER...
Issued at 1215 PM CST Sat Feb 14 2026
Dry air will move into South-Central Texas behind the cold front
tonight and Sunday. Minimum relative humidity will drop below 30%
west of I-10 (north of San Antonio)/I-37 Sunday afternoon. Winds
will be breezy late morning/early afternoon leading to elevated to
near critical fire weather conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 56 74 48 78 / 20 0 0 0
Austin Bergstrom Intl Airport 54 73 45 77 / 20 0 0 0
New Braunfels Muni Airport 53 75 46 78 / 10 0 0 0
Burnet Muni Airport 52 71 46 76 / 20 0 0 0
Del Rio Intl Airport 56 81 49 83 / 0 0 0 0
Georgetown Muni Airport 54 71 45 76 / 20 0 0 0
Hondo Muni Airport 53 78 45 79 / 0 0 0 0
San Marcos Muni Airport 53 75 45 79 / 20 0 0 0
La Grange - Fayette Regional 56 72 48 76 / 50 0 0 0
San Antonio Intl Airport 56 76 49 79 / 10 0 0 0
Stinson Muni Airport 56 78 48 79 / 10 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...62
In the hours before
Special weather statement, Feb 14, 9:20 AM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
920 AM CST Sat Feb 14 2026
TXZ183-141600-
Val Verde TX-
920 AM CST Sat Feb 14 2026
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 1000 AM CST...
At 920 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Langtry, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bakers Crossing and Devils River State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2995 10160 3014 10108 2988 10099 2979 10153
TIME...MOT...LOC 1520Z 252DEG 25KT 2989 10149
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Feb 14, 1:21 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
121 PM CST Sat Feb 14 2026
TXZ183-184-202-142000-
Kinney TX-Val Verde TX-Edwards TX-
121 PM CST Sat Feb 14 2026
...A strong thunderstorm will impact portions of northwestern Kinney,
southwestern Edwards and southeastern Val Verde Counties through 200
PM CST...
At 121 PM CST, Doppler radar was tracking a strong thunderstorm over
Long Point, or 12 miles northwest of Del Rio, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake View, Amistad Village, Black Brush Point, Diablo East, Governors
Landing, Long Point, Devils Shores, Kickapoo Cavern State Park, 277
South Boat Ramp, 277 North Campground, San Pedro Canyon, Rough Canyon
Recreation Area, Spur 406 Campground, Rock Quarry Campground, and
Lake Ridge Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2944 10105 2959 10113 2983 10048 2950 10034
TIME...MOT...LOC 1921Z 253DEG 45KT 2953 10098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
62Special weather statement, Feb 14, 1:50 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
150 PM CST Sat Feb 14 2026
TXZ202-203-217-218-142030-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
150 PM CST Sat Feb 14 2026
...Strong thunderstorms will impact portions of southeastern Kinney,
northeastern Maverick, southwestern Uvalde and northwestern Zavala
Counties through 230 PM CST...
At 150 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Spofford to Darling to near Radar Base.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, La Pryor, Uvalde Estates, Dabney, Blewett, Paloma, Darling,
Washer, and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2934 9986 2910 9970 2886 9982 2888 10053
2898 10050 2911 10049
TIME...MOT...LOC 1950Z 258DEG 44KT 2912 10044 2899 10042 2889 10049
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
62Special weather statement, Feb 14, 2:24 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
224 PM CST Sat Feb 14 2026
TXZ218-142115-
Zavala TX-
224 PM CST Sat Feb 14 2026
...A strong thunderstorm will impact portions of central Zavala
County through 315 PM CST...
At 224 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles west of La Pryor, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Pryor and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2884 10011 2902 10011 2905 9946 2878 9947
TIME...MOT...LOC 2024Z 271DEG 33KT 2893 10004
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
62Hail, Zavala
- When
- February 14, 2:42 PM CST
- Where
- Zavala County, 2.4 mi SSW of La Pryor
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.920, -99.850
A thunderstorm produced quarter size hail in La Pryor. There were pictures of the hail on social media.
Thunderstorm Wind, Wilson
- When
- February 14, 4:05 PM CST
- Where
- Wilson County, 2.51 mi ENE of Three Oaks
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.980, -98.130
A thunderstorm produced wind gusts measured at 51 kts by the mesonet station in Three Oaks.
Thunderstorm Wind, De Witt
- When
- February 14, 4:30 PM CST
- Where
- De Witt County, 2.28 mi NW of Nordheim
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 28.940, -97.630
A thunderstorm produced wind gusts estimated at 70 mph that broke some 6-9 inch diameter tree branches near the intersection of Cabeza Rd. and Edmund Mueller northwest of Nordheim.
Hail, De Witt
- When
- February 14, 4:40 PM CST
- Where
- De Witt County, 3.67 mi NE of Little St Louis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.040, -97.480
A thunderstorm produced hail up to the size of quarters on Meeting Rd. north of Yorktown.
Hail, De Witt
- When
- February 14, 4:50 PM CST
- Where
- De Witt County, 3.3 mi SSW of Lindenau
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.080, -97.400
A thunderstorm produced quarter size hail on Smith Ranch Rd. west of Cuero.
Hail, De Witt
- When
- February 14, 4:53 PM CST
- Where
- De Witt County, 0.92 mi SW of Cuero
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.090, -97.290
A thunderstorm produced penny to quarter size hail in Cuero. There were pictures of the hail on social media.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 14 to 15, 20263 deaths · 3 injured · 2 events
- Tornadoes and Damaging Winds in Louisiana, February 14 to 15, 2026$1.3 million · EF1 · 24 events
- Tornadoes and Damaging Winds in Louisiana, February 14, 2026$279,000 · EF1 · 50 events
- Flash Flooding and Damaging Winds in Texas, February 14, 2026$2.4 million · 52 kt wind · 6 events
- Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026$627,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026$169,000 · EF1 · 22 events
- Damaging Winds in Texas, February 14, 2026$127,000 · 61 kt wind · 19 events
- Tornado and Damaging Winds in Texas, February 14, 2026$25,000 · EF1 · 12 events
- Damaging Winds in Texas, February 14, 2026$16,000 · 61 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 202660 kt wind · 15 events
- Tornado and Damaging Winds in Louisiana, February 14, 2026$10,000 · EF0 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 20265 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319321, 1319326, 1319325, 1319322, 1319323, 1319324.